Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 232, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 21, 2019, 3:08 AM CDT for 4 counties in Missouri. It was in force for 67 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 21, 2019, 3:08 AM CDT (08:08 UTC)
- Expired
- Oct 21, 2019, 4:15 AM CDT
- In force
- 67 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Iron County, MO, Reynolds County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 21, 3:27 AM CDT | TSTM WND GST 43 | 1 Sse Cook Station, MO | AG SITE. |
| Oct 21, 3:32 AM CDT | TSTM WND DMG | Arcadia, MO | TREES REPORTED DOWN ALONG COLLEGE STREET IN ARCADIA. |
| Oct 21, 3:42 AM CDT | TSTM WND DMG | 2 Wnw Irondale, MO | TREES DOWN AT STATE HIGHWAY U AND HUNT LANE IN SOUTHEASTERN WASHINGTON COUNTY. TIME ESTIMATED FROM RADAR. |
| Oct 21, 3:46 AM CDT | TSTM WND DMG | 5 Nnw Latty, MO | TREES DOWN AT STATE HWY 185 AND STATE ROUTE T. |
| Oct 21, 3:46 AM CDT | TSTM WND DMG | Caledonia, MO | A SPOTTER REPORTED THAT HIS PERSONAL WEATHER STATION RECORDED AN 85 MPH GUST (UNOFFICIAL) AT 3:46 A.M. A CALEDONIA CITY HALL OFFICIAL STATED THAT THERE WERE MULTIPLE TREES DOWN ALONG HIGHWAY 21 SOUTH OF TOWN, IN ADDITION TO TREES DOWN ALONG HIGHWAY 32 TO THE E |
| Oct 21, 3:49 AM CDT | TSTM WND DMG | 1 E Richwoods, MO | POWER LINES REPORTED DOWN NEAR RICHWOODS AT THE INTERSECTION OF STATE HIGHWAYS H AND A IN NORTHERN WASHINGTON COUNTY. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 21, 3:06 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
140
WUUS53 KLSX 210808
SVRLSX
MOC055-093-179-221-210915-
/O.NEW.KLSX.SV.W.0232.191021T0808Z-191021T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
308 AM CDT Mon Oct 21 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Crawford County in east central Missouri...
Iron County in southeastern Missouri...
Reynolds County in southeastern Missouri...
Washington County in east central Missouri...
* Until 415 AM CDT.
* At 307 AM CDT, severe thunderstorms were located along a line
extending from 11 miles north of Salem to near Eminence, moving
northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sullivan, Cuba, Potosi, Steelville, Bourbon, Ironton, Anthonies
Mill, Reynolds, Ellington, Pilot Knob, Viburnum, Arcadia, Irondale,
Mineral Point, Annapolis, Leasburg, Old Mines, Glover, Bixby and
Cherryville.
This includes Interstate 44 in Missouri between exits 203 and 218.
This also includes Washington State Park, Onondaga Cave State Park,
Johnsons Shut-Ins State Park, Fort Davidson Historic Site, Elephant
Rocks State Park, Dillard Mill Historic Site, Taum Sauk Mountain
State Park, and Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 AM CDT for southeastern
and east central Missouri.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across portions of south central Missouri. SEEK SHELTER
NOW inside a sturdy structure and stay away from windows!
&&
LAT...LON 3705 9096 3710 9102 3726 9116 3750 9121
3751 9131 3759 9131 3759 9116 3770 9116
3770 9131 3779 9131 3779 9153 3807 9152
3821 9129 3820 9078 3808 9064 3765 9065
3764 9053 3728 9055 3727 9074 3705 9078
TIME...MOT...LOC 0807Z 232DEG 57KT 3780 9159 3711 9136
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Tilly3 follow-up statements
563
WWUS53 KLSX 210847
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
347 AM CDT Mon Oct 21 2019
MOC055-093-179-221-210915-
/O.CON.KLSX.SV.W.0232.000000T0000Z-191021T0915Z/
Crawford MO-Iron MO-Reynolds MO-Washington MO-
347 AM CDT Mon Oct 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR NORTHERN CRAWFORD...IRON...NORTHEASTERN REYNOLDS AND WASHINGTON
COUNTIES...
At 345 AM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Miramiguoa Park to near Glover,
moving northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sullivan, Cuba, Potosi, Bourbon, Ironton, Anthonies Mill, Pilot Knob,
Arcadia, Irondale, Mineral Point, Annapolis, Leasburg, Old Mines,
Glover, Richwoods, Belleview, Roselle, Des Arc, Caledonia and St.
Cloud.
This also includes Washington State Park, Onondaga Cave State Park,
Johnsons Shut-Ins State Park, Fort Davidson Historic Site, Elephant
Rocks State Park, and Taum Sauk Mountain State Park.
This includes Interstate 44 in Missouri between exits 208 and 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 AM CDT for southeastern
and east central Missouri.
&&
LAT...LON 3776 9103 3810 9146 3821 9129 3820 9078
3808 9064 3765 9065 3764 9053 3728 9055
3727 9074
TIME...MOT...LOC 0845Z 232DEG 57KT 3816 9101 3747 9078
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BSH518
WWUS53 KLSX 210859
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
359 AM CDT Mon Oct 21 2019
MOC055-093-179-210909-
/O.CAN.KLSX.SV.W.0232.000000T0000Z-191021T0915Z/
Crawford MO-Iron MO-Reynolds MO-
359 AM CDT Mon Oct 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAWFORD...IRON AND
NORTHEASTERN REYNOLDS COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 AM CDT for east central
Missouri.
LAT...LON 3791 9085 3808 9109 3820 9109 3820 9078
3810 9068 3810 9066 3808 9064 3774 9065
TIME...MOT...LOC 0859Z 232DEG 57KT 3829 9079 3760 9056
$$
MOC221-210915-
/O.CON.KLSX.SV.W.0232.000000T0000Z-191021T0915Z/
Washington MO-
359 AM CDT Mon Oct 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR CENTRAL WASHINGTON COUNTY...
At 359 AM CDT, severe thunderstorms were located along a line
extending from near Lonedell to Roselle, moving northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Potosi, Anthonies Mill, Irondale, Mineral Point, Old Mines,
Richwoods, Latty and Cadet.
This also includes Washington State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 AM CDT for east central
Missouri.
&&
LAT...LON 3791 9085 3808 9109 3820 9109 3820 9078
3810 9068 3810 9066 3808 9064 3774 9065
TIME...MOT...LOC 0859Z 232DEG 57KT 3829 9079 3760 9056
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BSH577
WWUS53 KLSX 210909
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
409 AM CDT Mon Oct 21 2019
MOC221-210919-
/O.EXP.KLSX.SV.W.0232.000000T0000Z-191021T0915Z/
Washington MO-
409 AM CDT Mon Oct 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY WILL
EXPIRE AT 415 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 900 AM CDT for east central
Missouri.
LAT...LON 3791 9085 3808 9109 3820 9109 3820 9078
3810 9068 3810 9066 3808 9064 3774 9065
TIME...MOT...LOC 0909Z 232DEG 57KT 3838 9064 3769 9041
$$
BSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 3:00 AM CDT, 8 minutes earlier.
Area forecast discussion, Oct 21, 3:00 AM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 300 AM CDT Mon Oct 21 2019 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 300 AM CDT Mon Oct 21 2019 Early this morning, a solid N-S oriented band of showers and thunderstorms was making its way steadily east across Missouri, now over the central third of the state. Severe thunderstorms, some tornadic, are ongoing across south-central MO. Immediately behind this area of rain was a front--one that was occluded in northwest MO and a more traditional cold front in southwest MO. Extending E-SE from the front in western MO, through southeast MO and western TN, was a warm front. Some convection has recently begun to develop near this warm front. Skies were cloudy across our region with temperatures ranging from the upper 50s in northeast MO to the mid 60s in southeast MO. 60F dewpoints have surged north into much of south-central MO and should have no issues moving into southeast MO and southern IL in the wake of warm FROPA. This warm sector looks to be the primary area of concern for where severe storms will propagate and threaten. The cold/occluded front is expected to push east through our region this morning, exiting the far eastern portions of the forecast area in southern IL by early afternoon. The main severe weather threat area should be in much of southeast MO, possibly edging the southern STL metro area and extending east into southern IL. Low level shear and instability favor continued QLCS propagation with damaging winds and brief tornadoes as the threats, with this likely to exit the forecast area by 12z. In the wake of this front, it really will not be much cooler with a mild Pacific airmass building in instead. Thanks to what should be deep mixing from strong and gusty SW winds and associated mechanical mixing from the wound up storm system to our north, temperatures should rebound into the lower 70s for the STL metro area, southern IL and southeast MO, and into the 60s for areas further N and W. The strong and gusty winds should top out between 30mph and 40mph this afternoon as the sun emerges and mixing deepens. The highest gusts should be for areas N and W of the STL metro area and may need to be watched for the need for a Wind Advisory but models prefer to cap off the low level jet strength at H925 below 40kts. Some wind diminishment is expected tonight but not too much--with gusts through the night between 20mph and 30mph, and winds should ramp up again on Tuesday thanks to deep mixing being maintained with westerly winds, but the magnitude should be somewhat less than today, with gusts between 30mph and 35mph. Preferred the high side of max temps on Tuesday thanks to the deep mixing, with readings expected to peak in the upper 50s and lower 60s. TES .LONG TERM... (Tuesday Night through Sunday) Issued at 300 AM CDT Mon Oct 21 2019 An upper longwave TROF is expected to prevail over the central and eastern CONUS until Thursday with the models in reasonable agreement on ending this pattern by Friday--either dislodging the upper TROF and replacing it with a new TROF digging into the western CONUS or by creating a split flow. Wednesday is still expected to be dry ahead of the next cold front approaching from the northwest. Southwest flow will promote a warm day as well, with temperatures returning into the upper 60s and lower 70s for much of the area. More active weather returns Wednesday night and Thursday with passage of the next surface cold front. There continues to be a large model spread on how to handle the changing of the overall upper pattern. The operational EC and CMC camp continues to prefer an earlier change of pattern, causing the next storm system for late week to become severed from the main flow while it is still west of our region and then drift back into our region in time for next weekend, resulting in rainy weather. The GFS delays the pattern change and therefore keeps the next storm system entrained within the main flow, progressively sliding through by late Thursday with the cold front and favoring a dry weekend. Given this disparity is not going away, will continue to favor CLIMO PoPs for this weekend, which are low mentionable values. Beginning Thursday, behind the cold front, a chillier airmass will begin to take hold and continue into Friday. Confidence is enough for the cold temperatures that it may result in a hard freeze in favored valley areas. Some temp moderation then looks on tap for next weekend. Temperatures could be warmer than this forecast if the weekend is dry, or cooler if we end up getting rain for much of it. With an increase in confidence in PoPs, temperatures will also be adjusted. TES && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1123 PM CDT Sun Oct 20 2019 Thunderstorms now entering western Missouri will move eastward across the area, affecting KCOU between 07-10Z and KUIN and the St. Louis are terminals between 09-13Z. These storms will likely reduce visibilities and ceilings to IFR as the move through. In addition, there may be wind gusts at or above 35 knots at KCOU and the St. Louis area terminals, most likely from the west to southwest as the storms move through. Thereafter, ceilings will improve to VFR early on Monday morning at the same time that winds veer to the southwest and gusts into the 20 to 30 knot range. SPECIFICS FOR KSTL: Dry and VFR conditions are expected until around 09Z. Then a line of thunderstorms is expected to move through the terminal between 09-12Z. This line will likely reduce visibilities and ceilings to IFR as the move through. In addition, there may be wind gusts at or above 35 knots, most likely from the west to southwest. Thereafter, ceilings will improve to VFR early on Monday morning at the same time that winds veer to the southwest with gusts above 20 knots. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 20, 3:27 PM CDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 327 PM CDT Sun Oct 20 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-212030- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 327 PM CDT Sun Oct 20 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected across the entire area after midnight tonight. Severe storms are possible from east central Missouri through portions of southeast Missouri. Damaging winds and isolated tornadoes are the severe threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will continue into early Monday morning for portions of southwest and south-central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after midnight tonight, especially across southeast Missouri. Maples
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:44 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Madison, Sainte Genevieve, Saint Francois | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.